Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 86, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 9:31 PM EDT for Chattooga County, Floyd County, Polk County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2009, 9:31 PM EDT (01:31 UTC)
- Expired
- Mar 28, 2009, 10:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattooga County, GA, Floyd County, GA, Polk County, GA
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 8:29 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 290131
SVRFFC
GAC055-115-233-290230-
/O.NEW.KFFC.SV.W.0086.090329T0131Z-090329T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
FLOYD COUNTY IN NORTHWEST GEORGIA
NORTHWESTERN POLK COUNTY IN NORTHWEST GEORGIA
* UNTIL 1030 PM EDT
* AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF CAVE SPRING TO 19
MILES WEST OF CAVE SPRING TO 24 MILES SOUTHWEST OF CAVE SPRING...
MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROME
AND SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3449 8510 3443 8509 3442 8511 3440 8509
3439 8500 3435 8500 3434 8502 3422 8502
3422 8504 3411 8504 3399 8541 3436 8548
TIME...MOT...LOC 0131Z 247DEG 30KT 3429 8562 3419 8565
3396 8572
$$3 follow-up statements
000
WWUS52 KFFC 290149
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT SAT MAR 28 2009
GAC055-115-233-290230-
/O.CON.KFFC.SV.W.0086.000000T0000Z-090329T0230Z/
POLK GA-FLOYD GA-CHATTOOGA GA-
949 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN CHATTOOGA...FLOYD AND NORTHWESTERN POLK COUNTIES...
AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHATTOOGAVILLE TO 9 MILES
SOUTHWEST OF CHATTOOGAVILLE TO 13 MILES WEST OF ETNA...MOVING
NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLAND...COOSA...CAVE SPRING...TIDINGS...SENEY...LINDALE...ROME...
SHANNON...PINSON AND ARMUCHEE.
THIS LINE OF STORMS IS EXPECTED TO BEGIN CROSSING THE STATE LINE
AROUND 10 PM EDT AND THEN MOVE ACROSS THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR NORTHWEST GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3449 8510 3443 8509 3442 8511 3440 8509
3439 8500 3435 8500 3434 8502 3422 8502
3422 8504 3411 8504 3399 8541 3436 8548
TIME...MOT...LOC 0148Z 245DEG 25KT 3434 8550 3424 8552
3394 8562
$$000
WWUS52 KFFC 290207
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 PM EDT SAT MAR 28 2009
GAC055-115-233-290230-
/O.CON.KFFC.SV.W.0086.000000T0000Z-090329T0230Z/
POLK GA-FLOYD GA-CHATTOOGA GA-
1007 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN CHATTOOGA...FLOYD AND NORTHWESTERN POLK COUNTIES...
AT 1004 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOLLAND TO
COOSA TO 6 MILES WEST OF ETNA...MOVING NORTHEAST AT 30 MPH.
THESE STORMS HAVE WEAKENED AND WILL LIKELY CONTINUE TO WEAKEN AS
THEY MOVE THROUGH THE WARNED AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIDINGS...CAVE SPRING...SENEY...LINDALE...ROME...SHANNON...PINSON AND
ARMUCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR NORTHWEST GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3449 8510 3443 8509 3442 8511 3440 8509
3439 8500 3435 8500 3434 8502 3422 8502
3422 8504 3411 8504 3399 8541 3436 8548
TIME...MOT...LOC 0207Z 245DEG 25KT 3440 8535 3430 8537
3400 8547
$$000
WWUS52 KFFC 290222
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EDT SAT MAR 28 2009
GAC055-233-290230-
/O.CAN.KFFC.SV.W.0086.000000T0000Z-090329T0230Z/
POLK GA-CHATTOOGA GA-
1022 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHATTOOGA AND
NORTHWESTERN POLK COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THESE
COUNTIES...THUS...THE WARNING HAS BEEN CANCELLED FOR CHATTOOGA AND
NORTHWESTERN POLK COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR NORTHWEST GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3439 8528 3443 8519 3446 8517 3449 8511
3444 8509 3442 8511 3440 8509 3439 8500
3435 8500 3434 8502 3422 8504 3411 8504
3410 8533
TIME...MOT...LOC 0220Z 247DEG 20KT 3443 8526 3433 8528
3412 8532
$$
GAC115-290230-
/O.CON.KFFC.SV.W.0086.000000T0000Z-090329T0230Z/
FLOYD GA-
1022 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR FLOYD COUNTY...
AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ARMUCHEE TO 7 MILES SOUTHWEST OF
ARMUCHEE TO 10 MILES SOUTHWEST OF LINDALE...MOVING NORTHEAST AT 25
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROME...
SHANNON AND PINSON.
THESE STORMS WILL CONTINUE TO WEAKEN AS THEY MOVE ACROSS FLOYD
COUNTY. THE WARNING WILL BE ALLOWED TO EXPIRE AT 1030 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR NORTHWEST GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3439 8528 3443 8519 3446 8517 3449 8511
3444 8509 3442 8511 3440 8509 3439 8500
3435 8500 3434 8502 3422 8504 3411 8504
3410 8533
TIME...MOT...LOC 0220Z 247DEG 20KT 3443 8526 3433 8528
3412 8532
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:30 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Mar 28, 6:30 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SAT MAR 28 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SHORT TERM MODELS IN GENERAL AGREEMENT ON THE EVOLUTION OF THE SYSTEM...THOUGH THE GFS IS SLIGHTLY FASTER THAN THE NAM. HAVE GENERALLY TAKEN A BLEND WITH THE FORECAST AS THE ECMWF IS ALSO SLIGHTLY SLOWER THAN THE GFS. FOR THIS AFTERNOON AND EVENING...FIRST ROUND OF THUNDERSTORMS IS FOR THE MOST PART MOVING OUT OF CENTRAL GEORGIA...BUT MORE STORMS ARE DEVELOPING AHEAD OF THE CLEARING IN EASTERN ALABAMA AT AFD TIME. THIS WILL SHIFT EAST OVER THE NEXT FEW HOURS...BUT THE COLD FRONT IS STILL BACK ALONG THE MISSISSIPPI/ALABAMA STATE LINE. EXPECT MORE SHOWERS AND POSSIBLE THUNDERSTORMS (SEE SLIGHT RISK IN NORTHWEST GEORGIA ON SWODY1) TO DEVELOP ALONG THE FRONT. WITH VERY COLD TEMPS MOVING IN AT 500MB...NOT SURPRISED TO SEE MORE OF A HAIL THREAT WITH THESE STORMS IN EASTERN ALABAMA AND THOSE THAT MIGHT DEVELOP ALONG THE FRONT...THOUGH DAMAGING WINDS WILL CONTINUE TO BE A THREAT. HIGHEST SHEAR VALUES ARE SHIFTING EAST SO THE TORNADO THREAT WILL DECREASE THROUGH THE AFTERNOON AND EVENING...THOUGH OF COURSE IT CANNOT BE TOTALLY RULED OUT. THE FRONT WILL PUSH THROUGH THE STATE OVERNIGHT...AND BY SUNDAY MORNING MOST IF NOT ALL THE PRECIP SHOULD BE OUT OF OUR AREA. SOME QUESTION AS TO HOW MUCH IF ANY OF THE WRAPAROUND PRECIP WILL MAKE IT INTO NORTH GEORGIA...BUT FOR NOW AM NOT PLAYING IT UP. THE OTHER CONCERN IS THE STRONG GRADIENT. HAVE ALREADY HAD REPORTS OF TREES DOWN NOT ASSOCIATED WITH ANY THUNDERSTORM. WITH THE VERY SATURATED GROUND...WILL NOT TAKE PARTICULARLY STRONG WINDS TO BRING THESE TREES DOWN. HAVE ISSUED A WIND ADVISORY...THOUGH WINDS MAY NOT QUITE REACH CRITERIA LEVELS...IN PLACE THROUGH SUNDAY EVENING. AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES SUNDAY EVENING...FLOW ALOFT WILL SHIFT TO MORE ZONAL AND HIGH PRESSURE WILL BUILD IN...DECREASING THE GRADIENT. SUNDAY NIGHT TEMPS MAY DROP TO NEAR FREEZING IN SOME LOCATIONS...AT LEAST INTO THE 30S JUST ABOUT EVERYWHERE...DESPITE A BUILDING RIDGE ALOFT... SO WOULD NOT BE SURPRISED TO SEE A LAYER OF FROST IN THE MORNING. EXPECT A NICE DAY ON MONDAY WITH TEMPS WARMING INTO THE 70S UNDER THE RETREATING RIDGE. .LONG TERM /TUESDAY THROUGH SATURDAY/... IN THE MEANTIME...ANOTHER STRONG SYSTEM DEVELOPS ON TUESDAY IN THE CENTRAL PLAINS. COLD FRONT APPROACHES MONDAY NIGHT AND EARLY TUESDAY. GFS IS SLOWER AND DEEPER WITH THIS SYSTEM...WHILE THE ECMWF BREAKS UP THE SOUTHERN EDGE OF THE FRONT AND THUS HAS LESS OF AN IMPACT OVER THE SOUTHEAST. HOWEVER...WITH THE DEEPER SYSTEM ON THE GFS...IT PASSES THE COLD FRONT THROUGH BY WEDNESDAY BUT THE ECMWF PROLONGS THE WEAK SOUTHERN EDGE OF THE COLD FRONT...KEEPING THE IMPLIED POPS IN THE AREA THROUGH WEDNESDAY NIGHT. AFTER THAT...MODEL DIFFERENCES BECOME EXTREMELY SIGNIFICANT AS GFS DEVELOPS A VERY STRONG SURFACE LOW IN THE CENTRAL MISSISSIPPI VALLEY UNDERNEATH THE SHORTWAVE WHILE THE ECMWF DEVELOPS A COASTAL LOW OFF CAPE HATTERAS. WITH THESE UNCERTAINTIES...HAVE MADE NO CHANGES TO THE EXTENDED AND AM NOT EVEN SURE HOW MUCH OF AN IMPACT THE TUESDAY-WEDNESDAY FRONT WILL HAVE ON THE AREA BESIDES JUST A CHANCE OF RAIN. WILL CONTINUE TO WATCH THE EVOLUTION TO REFINE THE FORECAST. BASED ON THE CURRENT FORECAST...NO SIGNIFICANT TEMPERATURE SHIFTS THROUGH THE EXTENDED. && .HYDROLOGY... ANYWHERE FROM 1/4 TO 2 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA OVER THE PAST 24 HOURS...THIS ON TOP OF THE RAINFALL FROM THE PREVIOUS TWO DAYS. ADDITIONAL RAIN EXPECTED AS THE FRONT ACTUALLY PASSES THROUGH OVERNIGHT. WILL LEAVE FLOOD WATCH IN PLACE AS A FEW RIVERS AND CREEKS HAVE ALREADY RISEN ABOVE FLOOD STAGE AND THIS TREND IS EXPECTED TO CONTINUE AS THE SURFACE RUNOFF REACHES THE MAINSTEM RIVERS OVER THE NEXT COUPLE OF DAYS. && .AVIATION... MOSTLY IFR CONDITIONS PREVAILING ACROSS THE FORECAST AREA AT THIS TIME WITH SCATTERED MVFR CONDITIONS. THIS SHOULD CONTINUE THROUGH AROUND 08Z TO 10Z WHEN A SHARP SURFACE COLD FRONT SWEEPS THROUGH. AFTER 08Z TO 10Z CONDITIONS SHOULD IMPROVE TO MVFR ACROSS THE MAJORITY OF THE FORECAST AREA. VFR CONDITIONS ARE EXPECTED AREAWIDE BY 14Z TO 15Z. WINDS WILL BE SHIFTING FROM SOUTHEASTERLY TO SOUTHWESTERLY BETWEEN 00Z AND 04Z ACROSS THE FORECAST AREA. AS THE FRONT APPROACHES WIND SPEEDS WILL BE INCREASING TO 10 TO 20 KTS BY 08Z TO 10Z. WINDS WILL REMAIN WESTERLY THROUGH THE END OF THE FORECAST PERIOD WITH WIND SPEEDS INCREASING TO 15 TO 25 KTS AFTER 14Z SUNDAY. MOST CONVECTION HAS PUSHED OUT OF THE FORECAST AREA AT THIS TIME... BUT ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE UNTIL AFTER FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 60 38 74 44 / 70 5 0 5 5 ATLANTA 44 56 40 72 49 / 50 5 0 5 10 BLAIRSVILLE 44 48 34 70 40 / 70 5 0 5 10 CARTERSVILLE 44 55 34 71 44 / 50 5 0 5 10 COLUMBUS 48 64 40 76 47 / 30 5 5 5 10 GAINESVILLE 46 55 37 73 46 / 70 5 0 5 5 MACON 48 66 39 76 45 / 60 5 0 5 5 ROME 45 54 36 71 42 / 50 5 0 5 10 PEACHTREE CITY 46 59 36 73 38 / 40 5 0 5 10 VIDALIA 54 69 40 74 44 / 90 5 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE... DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON...JONES... LAURENS...MACON...MONTGOMERY...PEACH...PULASKI...SCHLEY... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WASHINGTON...WHEELER...WILCOX...WILKINSON. WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR ALL OF NORTH AND CENTRAL GEORGIA. FLOOD WATCH THROUGH LATE TONIGHT FOR ALL OF NORTH AND PORTIONS OF CENTRAL GEORGIA. && TDP
Hazardous weather outlook, Mar 28, 3:45 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT SAT MAR 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 345 PM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA TONIGHT. .SYNOPSIS... A DEEP LOW PRESSURE SYSTEM OVER ARKANSAS WILL LIFT NORTHEAST INTO THE EASTERN GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES. A STRONG THUNDERSTORM COMPLEX MOVED ACROSS CENTRAL GEORGIA TODAY AND ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN ITS WAKE AS IT MOVES OUT OF THE STATE. .PRIMARY HAZARDS... THERE WILL BE TWO AREAS OF CONCERN FOR THE REMAINDER OF THE DAY. IN THE WAKE OF THE STRONG THUNDERSTORM COMPLEX THAT MOVED ACROSS CENTRAL GEORGIA TODAY...THE ATMOSPHERE HAS RECOVERED ENOUGH TO SPAWN THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS THREAT AREA WILL MOVE WEST TO EAST ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING...GENERALLY SOUTH OF A LINE FROM ROME TO GAINESVILLE. THE SECOND AREA OF CONCERN WILL BE THE COLD FRONT SWEEPING ACROSS NORTH GEORGIA OVERNIGHT. THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS FORMING ON THIS LINE WILL BE DAMAGING WINDS AND LARGE HAIL...GENERALLY ALONG AND NORTH OF A LINE FROM LAGRANGE TO ATHENS. .DISCUSSION... THE ATMOSPHERE WEST OF THE THUNDERSTORM COMPLEX THAT MOVED ACROSS GEORGIA THIS MORNING HAS DESTABLIZED SUFFICIENTLY TO PRODUCE A FEW SEVERE THUNDERSTORMS. BECAUSE THE VERTICAL WIND SHEAR HAS BEEN DISRUPTED BY THE EARLY THUNDERSTORM ACTIVITY...HAIL WILL BE THE PRIMARY THREAT. THE THREAT WILL DIMINISH AS THE AFTERNOON HEATING DIMINISHES. AROUND MIDNIGHT...THE COLD FRONT WILL BEGIN TO MOVE INTO NORTHWEST GEORGIA. INSTABILITY WILL BE LIMITED...BUT WITH THE STRONG UPPER LEVEL WINDS AND FORCING ALONG THE FRONT...A FEW STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. THE THREAT AREA WILL MOVE ACROSS THE NORTHERN ONE-THIRD OF THE STATE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 28, 5:23 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 PM EDT SAT MAR 28 2009 GAZ050-060-061-282200- 523 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HANCOCK...PUTNAM AND GREENE COUNTIES UNTIL 600 PM EDT... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EATONTON...MOVING NORTHEAST AT 45 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS HANCOCK...PUTNAM AND GREENE COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WARFIELD...CENTRAL GEORGIA EXPERIMENT STATION...WILLARD...EATONTON...ROCK EAGLE 4-H CENTER...HARMONY...ROCKVILLE...PHOENIX...REYNOLDS PLANTATION AND LIBERTY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Mar 28, 5:35 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM TSTM WND GST CORDELE 31.97N 83.77W
03/28/2009 M62.00 MPH CRISP GA MESONET
UNIVERSITY OF GEORGIA MESONET SITE MEASURED 62 MPH GUST.
&&
22Local storm report, Mar 28, 6:35 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM LIGHTNING 1 E PERRY 32.46N 83.72W
03/28/2009 HOUSTON GA EMERGENCY MNGR
ONE HOUSE STRUCK BY LIGHTNING NEAR ARENA ROAD BETWEEN
HIGHWAY 127 AND HIGHWAY 341. SUSTAINED MINOR DAMAGE.
0945 AM TSTM WND DMG 5 S LUMPKIN 31.98N 84.80W
03/28/2009 STEWART GA AMATEUR RADIO
FEW TREES DOWN AND MINOR STRUCTURE DAMAGE AT A LOCATION
IN SOUTHERN STEWART COUNTY.
1010 AM TSTM WND DMG 9 NNW PLAINS 32.15N 84.43W
03/28/2009 MARION GA EMERGENCY MNGR
A FEW TREES BLOWN ON HIGHWAY 30 NEAR THE MARION AND
SUMTER COUNTY LINE.
1020 AM TSTM WND DMG 3 E RICHLAND 32.08N 84.62W
03/28/2009 WEBSTER GA LAW ENFORCEMENT
ONE TREE DOWN ON HWY 280 ALONG SUMTER WEBSTER COUNTY
LINE.
1025 AM TSTM WND DMG AMERICUS 32.07N 84.23W
03/28/2009 SUMTER GA LAW ENFORCEMENT
FEW POWERLINES DOWN NEAR WALMART ON HWY 280. DEBRIS BLOWN
ABOUT INCLUDING A GOODWILL DROP-OFF BOX BLOWN OVER, RACK
OF TRUCK BED COVERS WERE BLOWN OVER ALSO. TREES AND
POWERLINES DOWN NEAR BRADY ROAD. TWO BUILDINGS WITH METAL
AND INSULATION PULLED OFF ROOF. THIS OCCURRED AT TEXTON
AND CARABILLE BOATS. A WALL WAS PARTIALLY RIPPED OFF AT
TEXTON.
1039 AM TSTM WND GST CORDELE 31.97N 83.77W
03/28/2009 M62.00 MPH CRISP GA MESONET
UNIVERSITY OF GEORGIA MESONET SITE MEASURED 62 MPH GUST.
1042 AM TSTM WND DMG 8 W CORDELE 31.97N 83.91W
03/28/2009 CRISP GA EMERGENCY MNGR
FIVE TO SIX TREES AND A FEW POWERLINES BLOWN DOWN NEAR
THE GEORGIA VETERANS STATE PARK AND HIGHWAY 280.
1050 AM TSTM WND DMG VIENNA 32.09N 83.79W
03/28/2009 DOOLY GA EMERGENCY MNGR
SIX HOMES WITH MINOR ROOF DAMAGE. SOME TREES ON HOMES.
SEVERAL TREES DOWN INCLUDING SIX PECAN TREES. ALL DAMAGE
ALONG PLEASANT VALLEY ROAD BETWEEN TRUMAN ROAD AND STEELE
ROAD.
1054 AM TSTM WND DMG CORDELE 31.97N 83.77W
03/28/2009 CRISP GA EMERGENCY MNGR
A FEW POWER LINES BLOWN DOWN NEAR 15TH STREET.
1100 AM TSTM WND DMG 9 SW PERRY 32.37N 83.85W
03/28/2009 MACON GA EMERGENCY MNGR
ONE POWER LINE DOWN IN HENDERSON.
1118 AM TSTM WND DMG 5 W HAWKINSVILLE 32.28N 83.56W
03/28/2009 PULASKI GA EMERGENCY MNGR
TWO TREES DOWN. ROOF SUSTAINED MAJOR DAMAGE.
1118 AM TSTM WND DMG ABBEVILLE 31.99N 83.31W
03/28/2009 WILCOX GA EMERGENCY MNGR
SEVERAL TREES DOWN.
1230 PM NON-TSTM WND DMG CANTON 34.25N 84.49W
03/28/2009 CHEROKEE GA EMERGENCY MNGR
SEVERAL LARGE TREES HAVE FALLEN RESULTING IN BLOCKED
ROADWAYS AND DOWNED POWER LINES. THIS HAS OCCURRED IN
DOWNTOWN CANTON...ONE MILE EAST OF HOLLY SPRINGS...AND
FOUR MILES NORTHEAST OF BALL GROUND.
0100 PM LIGHTNING WARNER ROBINS 32.61N 83.63W
03/28/2009 HOUSTON GA EMERGENCY MNGR
MINOR ELECTRICAL DAMAGE FROM LIGHTNING STRIKE TO A HOME
ON BLUE RIDGE LANE.
0225 PM HAIL HAMILTON 32.76N 84.88W
03/28/2009 E0.75 INCH HARRIS GA COUNTY OFFICIAL
PENNY SIZED HAIL IN HAMILTON.
0255 PM HAIL 2 W HAMILTON 32.76N 84.91W
03/28/2009 E0.75 INCH HARRIS GA LAW ENFORCEMENT
PENNY SIZED HAIL 2 MILES WEST OF HAMILTON.
0323 PM TSTM WND DMG PEACHTREE CITY 33.39N 84.57W
03/28/2009 FAYETTE GA AMATEUR RADIO
ONE TREE DOWN NEAR HIPPOCKET ROAD AND LOBLOLLY CT.
0330 PM HAIL FAYETTEVILLE 33.45N 84.46W
03/28/2009 E1.00 INCH FAYETTE GA PUBLIC
QUARTER SIZED HAIL AT HIGHWAY 85 AND 92 IN THE GREENLEAF
SUBDIVISION.
0334 PM HAIL JONESBORO 33.52N 84.35W
03/28/2009 E0.88 INCH CLAYTON GA PUBLIC
0357 PM HAIL 1 E GRIFFIN 33.24N 84.26W
03/28/2009 E1.75 INCH SPALDING GA AMATEUR RADIO
0358 PM HAIL GRIFFIN 33.24N 84.27W
03/28/2009 E0.88 INCH SPALDING GA PUBLIC
0405 PM HAIL LOCUST GROVE 33.35N 84.11W
03/28/2009 E1.75 INCH HENRY GA PUBLIC
0405 PM HAIL LOCUST GROVE 33.35N 84.11W
03/28/2009 E0.75 INCH HENRY GA PUBLIC
0410 PM HAIL 1 WSW HAMPTON 33.38N 84.30W
03/28/2009 M1.25 INCH HENRY GA NWS EMPLOYEE
1 1/4 INCH HAIL REPORTED BY CWSU METEOROLOGIST AT THE
ARTCC.
0415 PM HAIL HAMPTON 33.38N 84.29W
03/28/2009 E1.25 INCH HENRY GA PUBLIC
0415 PM HAIL OLA 33.44N 84.04W
03/28/2009 E1.00 INCH HENRY GA PUBLIC
0420 PM HAIL HAMPTON 33.38N 84.29W
03/28/2009 E1.00 INCH HENRY GA PUBLIC
0424 PM HAIL OLA 33.44N 84.04W
03/28/2009 E1.25 INCH HENRY GA PUBLIC
0428 PM HAIL 3 ESE STOCKBRIDGE 33.53N 84.19W
03/28/2009 E1.00 INCH HENRY GA PUBLIC
0431 PM HAIL MCDONOUGH 33.45N 84.14W
03/28/2009 E0.75 INCH HENRY GA PUBLIC
0435 PM HAIL STOCKBRIDGE 33.55N 84.24W
03/28/2009 E1.00 INCH HENRY GA PUBLIC
0435 PM HAIL CONYERS 33.66N 84.01W
03/28/2009 E1.00 INCH ROCKDALE GA AIRPLANE PILOT
0443 PM HAIL CONYERS 33.66N 84.01W
03/28/2009 E0.88 INCH ROCKDALE GA AMATEUR RADIO
0506 PM HAIL 5 SE LOGANVILLE 33.78N 83.83W
03/28/2009 E1.00 INCH WALTON GA AMATEUR RADIO
&&
22Local storm report, Mar 28, 7:17 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG JACKSONVILLE 31.82N 82.98W
03/28/2009 TELFAIR GA EMERGENCY MNGR
3 TREES DOWN BETWEEN JACKSONVILLE AND RYAN.
&&
22Local storm report, Mar 28, 7:18 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG JACKSONVILLE 31.82N 82.98W
03/28/2009 TELFAIR GA EMERGENCY MNGR
3 TREES DOWN BETWEEN JACKSONVILLE AND RYAN.
&&
22Local storm report, Mar 28, 7:44 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 4 SW WAVERLY HALL 32.64N 84.79W
03/28/2009 HARRIS GA TRAINED SPOTTER
FLOODING REPORTED ALONG OSSAHATCHIE CREEK. A FIELD IS
FLOODED AND WATER IS UP TO DOORSTEPS OF SOME HOMES.
0715 PM FLOOD 2 ENE WAVERLY HALL 32.70N 84.71W
03/28/2009 HARRIS GA COUNTY OFFICIAL
POSSIBLE DAM BREACH AT MELODY LAKES SUBDIVISION. WATER IS
FLOWING OVER A ROAD ON THE DAM...AND THE DAM IS BEING
UNDERMINED.
&&
22The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:15 PM EDT | Areal Flood Warning | FFC | Jones | 12 hr |
| Mar 28, 9:16 PM EDT | Tornado Warning | FFC | Chattooga, Dade, Walker | 44 min |
| Mar 28, 9:54 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 51 min |
| Mar 29, 4:48 AM EDT | Areal Flood Warning | FFC | Pike, Spalding | 6 hr |
| Mar 29, 8:27 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 24 hr |
| Mar 29, 11:55 AM EDT | River Flood Warning | FFC | Bleckley, Pulaski | 11 days |
| Mar 29, 11:55 AM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 23 days |
| Mar 29, 5:00 PM EDT | Areal Flood Warning | FFC | Taliaferro, Warren, Wilkes | 16 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.